Alert archive / Hawaii / Red Flag Warnings in 2013

Red Flag Warning 4, NWS Honolulu, HI

August 25, 2013

NWS Honolulu, HI issued this red flag warning at Aug 25, 2013, 7:15 PM HST. It took effect at Aug 26, 2013, 10:00 AM HST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2013, 7:15 PM HST (05:15 UTC)
In effect from
Aug 26, 2013, 10:00 AM HST
Expired
Aug 26, 2013, 5:13 PM HST
In force
7 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

654 
WWHW80 PHFO 260515
RFWHFO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
715 PM HST SUN AUG 25 2013

HIZ001-003-005>007-009>011-013>015-018-019-021-023-024-026-261800-
/O.NEW.PHFO.FW.W.0004.130826T2000Z-130827T0400Z/
NIIHAU-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-
OAHU NORTH SHORE-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-
KOHALA-
715 PM HST SUN AUG 25 2013

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM HST MONDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MAINLY LEEWARD AREAS
OF ALL ISLANDS...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 10 AM TO 6 PM HST MONDAY. 

* AFFECTED AREA...MAINLY LEEWARD AREAS OF NIIHAU...KAUAI...
  OAHU... MOLOKAI...LANAI...MAUI AND THE BIG ISLAND.

* WINDS...EAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 48 PERCENT.

* TIMING...LATE MONDAY MORNING THROUGH MORNING EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A RED FLAG WARNING DOES NOT
PREDICT NEW FIRE STARTS.

&&

$$
DONALDSON
2 follow-up statements
322 
WWHW80 PHFO 261335
RFWHFO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
335 AM HST MON AUG 26 2013

HIZ001-003-005>007-009>011-013>015-018-019-021-023-024-026-270230-
/O.CON.PHFO.FW.W.0004.130826T2000Z-130827T0400Z/
NIIHAU-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-
OAHU NORTH SHORE-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-
KOHALA-
335 AM HST MON AUG 26 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM HST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR MAINLY LEEWARD AREAS...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM HST THIS EVENING. 

* AFFECTED AREAS...MAINLY LEEWARD AREAS OF NIIHAU...KAUAI... OAHU...
  MOLOKAI...LANAI...MAUI AND THE BIG ISLAND.

* WINDS...EAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 44 PERCENT.

* TIMING...LATE THIS MORNING THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A RED FLAG WARNING DOES NOT
PREDICT NEW FIRE STARTS.

&&

$$
DONALDSON
062 
WWHW80 PHFO 270313
RFWHFO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
513 PM HST MON AUG 26 2013


HIZ001-003-005>007-009>011-013>015-018-019-021-023-024-026-270415-
/O.CAN.PHFO.FW.W.0004.000000T0000Z-130827T0400Z/
NIIHAU-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-
OAHU NORTH SHORE-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-
KOHALA-
513 PM HST MON AUG 26 2013

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY FOR MAINLY LEEWARD AREAS...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE RED
FLAG WARNING. 

RELATIVE HUMIDITY VALUES ARE NOW ABOVE 45 PERCENT...ALONG WITH
TRADE WINDS GRADUALLY DECREASING ACROSS THE AREA.

$$

REYNES

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this red flag warning went out at Aug 25, 4:00 PM HST, 3 hours 15 minutes earlier.

Area forecast discussion, Aug 25, 4:00 PM HST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 PM HST SUN AUG 25 2013

.SYNOPSIS...
HIGH PRESSURE NORTH OF THE ISLANDS WILL MAINTAIN TRADE WINDS FOR THE
FIRST PART OF THE WEEK. WITH A DRY AIRMASS OVERHEAD...SHOWERS WILL
BE LIMITED. HEADING INTO THE MIDDLE OF THE WEEK...WINDS ARE EXPECTED
TO WEAKEN...WHILE SHOWERS INCREASE.

&&

.DISCUSSION...
LITTLE CHANGE TO THE FORECAST PHILOSOPHY SINCE THIS MORNING. HIGH
PRESSURE TO THE NORTH OF THE ISLANDS MAINTAINING TRADES. MID TO
UPPER LEVEL LOW NORTHWEST OF THE ISLANDS CONTINUING TO BRING
ELEVATED WINDS TO THE HALEAKALA AND BIG ISLAND UPPER SLOPES. THE
WIND ADVISORY FOR HALEAKALA CONTINUES...AND ANTICIPATE CANCELLING IT
AT 6 PM. WINDS HAVE CONTINUED TO FLIRT WITH THE 45 MPH ADVISORY
CRITERIA THIS AFTERNOON. ON THE BIG ISLAND...WINDS HAVE BEEN
ELEVATED...BUT NOT AS HIGH.

A DRY AIRMASS OVERHEAD HAS KEPT RAINFALL TOTALS LIGHT. THE AFTERNOON
SOUNDINGS FROM BOTH LIHUE AND HILO CONTINUED TO SHOW PRECIPITABLE
WATER /PW/ VALUES AROUND 1.3 INCHES. AT OR BELOW NORMAL PW IS
EXPECTED FOR ANOTHER DAY OR TWO...SO EXPECT THE DRIER CONDITIONS TO
CONTINUE.

HEADING INTO THE MIDDLE OF THE WEEK...A FRONT PASSING TO THE FAR
NORTH NORTHEAST OF THE ISLANDS WILL HELP TO DISRUPT THE TRADE WIND
FLOW. THIS WILL LEAD TO LIGHTER WINDS FOR WEDNESDAY AND THURSDAY.
WINDS WILL LIKELY LIGHTEN ENOUGH FOR LAND AND SEA BREEZES TO SET UP
IN AT LEAST A FEW LOCATIONS. HAVE NUDGED THE WINDS DOWNWARD FOR THIS
TIME PERIOD AS A RESULT. HAVE ALSO INCREASED AFTERNOON CLOUDS FOR
THIS REGIME.

BY WEDNESDAY...THE GFS AND ECMWF SHOW AN INCREASED AREA OF MOISTURE
MOVING IN FROM THE EAST. THIS WILL HELP TO ENHANCE SHOWER ACTIVITY
MAINLY OVER THE WINDWARD AND MAUKA AREAS WEDNESDAY AND INTO
THURSDAY. THE LIGHT WINDS MENTIONED ABOVE WILL BRING THE CHANCE FOR
SHOWERS TO THE INTERIOR OF THE ISLANDS.

&&

.MARINE...
SMALL...MAINLY BACKGROUND SOUTH SWELLS ARE EXPECTED THROUGH THE
FORECAST PERIOD. NO OTHER SIGNIFICANT SWELLS ARE EXPECTED.

A SMALL CRAFT ADVISORY CONTINUES FOR THE WINDIER LOCATIONS NEAR MAUI
AND THE BIG ISLAND DUE TO THE TRADE WINDS. THAT ADVISORY IS EXPECTED
TO CONTINUE THROUGH MONDAY.

&&

.AVIATION...
TRADE WINDS TO CONTINUE...WITH WINDWARD AREAS EXPERIENCING BRIEF
MVFR CEILINGS AND VIS CONDITIONS FROM PASSING CLOUDS AND SHOWERS.
VFR CONDITIONS SHOULD PERSIST OVER THE LEE SIDES AND INTERIOR
SECTIONS OF THE ISLANDS.

AIRMET TANGO FOR TURB HAS BEEN POSTED DUE TO THE MODERATE TO STRONG
TRADE WINDS.

&&

.FIRE WEATHER...
THE RED FLAG WARNING CONTINUES UNTIL 6 PM. DO NOT SEE A NEED TO
CONTINUE IT BEYOND 6 PM...BUT CONDITIONS CONTINUE TO BE POSSIBLE
AGAIN MONDAY AFTERNOON.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY IN EFFECT FOR HALEAKALA SUMMIT UNTIL 6 PM HST THIS
EVENING.

RED FLAG WARNING UNTIL 6 PM HST THIS EVENING FOR NIIHAU-KAUAI
LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OLOMANA-
CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI LEEWARD-LANAI-MAUI
LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH
BIG ISLAND-KOHALA.

SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM HST MONDAY
FOR MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND
LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS **!
&&

M BALLARD

Nearby

Red Flag Warnings in Hawaii, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.